Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 130, NWS Quad Cities, IA

July 24, 20114 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 24, 2011, 11:03 AM CDT for 4 counties in Iowa. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 11:03 AM CDT (16:03 UTC)
Expired
Jul 24, 2011, 11:45 AM CDT
In force
42 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cedar County, IA, Johnson County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 11:11 AM CDTTSTM WND GST 535 E Cedar Rapids, IA
Jul 24, 11:28 AM CDTTSTM WND DMGClarence, IATREE LIMBS DOWN ON POWER LINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WUUS53 KDVN 241603
SVRDVN
IAC031-103-105-113-241645-
/O.NEW.KDVN.SV.W.0130.110724T1603Z-110724T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 AM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1145 AM CDT.

* AT 1100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR BERTRAM...OR 7
  MILES EAST OF CEDAR RAPIDS...AND MOVING SOUTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ELY...MARTELLE...MOUNT VERNON...LISBON...SOLON...MORLEY...
  MECHANICSVILLE...STANWOOD...WEST BRANCH...CLARENCE AND TIPTON.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 253 AND 259.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4189 9092 4160 9134 4196 9167 4208 9143
TIME...MOT...LOC 1603Z 311DEG 36KT 4198 9151
WIND...HAIL 60MPH <1.00IN

$$

WOLF
2 follow-up statements
936 
WWUS53 KDVN 241637
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1137 AM CDT SUN JUL 24 2011

IAC103-105-113-241646-
/O.CAN.KDVN.SV.W.0130.000000T0000Z-110724T1645Z/
LINN IA-JOHNSON IA-JONES IA-
1137 AM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JONES...
NORTHEASTERN JOHNSON AND SOUTHEASTERN LINN COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PRODUCED 60 MPH WINDS HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

LAT...LON 4185 9135 4194 9121 4189 9092 4160 9134
TIME...MOT...LOC 1636Z 311DEG 36KT 4176 9118

$$

IAC031-241645-
/O.CON.KDVN.SV.W.0130.000000T0000Z-110724T1645Z/
CEDAR IA-
1137 AM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR CEDAR COUNTY...

AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR TIPTON
MATTHEWS AIRPORT...OR NEAR TIPTON...MOVING SOUTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGDALE.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 255 AND 259.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4185 9135 4194 9121 4189 9092 4160 9134
TIME...MOT...LOC 1636Z 311DEG 36KT 4176 9118
WIND...HAIL 60MPH <1.00IN

$$

WOLF
704 
WWUS53 KDVN 241650
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1150 AM CDT SUN JUL 24 2011

IAC031-241700-
/O.EXP.KDVN.SV.W.0130.000000T0000Z-110724T1645Z/
CEDAR IA-
1150 AM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR CEDAR COUNTY HAS EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 4185 9135 4194 9121 4189 9092 4160 9134
TIME...MOT...LOC 1637Z 311DEG 36KT 4175 9117

$$

WOLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:45 AM CDT, 7 hours 18 minutes earlier.

Area forecast discussion, Jul 24, 3:45 AM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT SUN JUL 24 2011

.SYNOPSIS...
ONLY SMALL CLUSTERS OF ELEVATED THUNDERSTORMS HAVE SO FAR DEVELOPED
OVER THE FORECAST AREA THIS MORNING. A BACKBUILDING MCS HAS BEEN
ROOTED WELL TO THE SOUTHWEST IN EXTREME SE NEB AND NW MO OVER THE
PAST SEVERAL HOURS. THIS MAY BE ALTERING THE FLOW OF MONSOONAL
MOISTURE ON THE EDGE OF THE RIDGE ALOFT...THAT SATELLITE IMAGERY HAS
SHOWN STREAMING NORTHEAST FROM THE CENTRAL PLAINS ACROSS CENTRAL AND
SOUTHERN IA OVER THE PAST 24 HOURS. ANOTHER LARGE MCS WAS WELL TO
THE NORTHEAST ACROSS ACROSS SE MN AND CENTRAL AND SOUTHERN WI. AT
THE SURFACE...MSAS ANALYSIS INDICATED A WEAK LOW OVER NORTHEAST KS
WITH A COLD FRONT EXTENDING NORTHEAST ACROSS NW IA INTO W CENTRAL
WI. AHEAD OF THIS BOUNDARY...TEMPERATURES AND DEWPOINTS WERE WERE IN
THE 70S ACROSS THE FORECAST AREA.

&&

.SHORT TERM...TODAY AND TONIGHT....
MAIN FOCUS IS THUNDERSTORM CHANCES AND IMPACTS ON TEMPERATURES AND
HEAT INDEX VALUES TODAY.

WITH THUNDERSTORMS JUST NOW DEVELOPING AND APPEARING ELEVATED AND
LIMITED IN COVERAGE OVER THE NORTHERN HALF OF THE FORECAST AREA...
HEAVY RAINFALL IS APPEARING LESS LIKELY WITH TIME AND WILL BE
CANCELING THE FLASH FLOOD WATCH. CURRENT SETUP DOES NOT APPEAR
FAVORABLE FOR TRAINING THUNDERSTORMS AND COVERAGE LOOKS TO BE RATHER
LIMITED AND NOT FAVORABLE FOR EXCESSIVE RAINFALL AMOUNTS. THE LARGER
CLUSTERS OF THUNDERSTORMS APPARENTLY DEVELOPING ON OUTFLOW
BOUNDARIES WELL AHEAD OF THE SYNOPTIC FRONT IN SW WI WILL LIKELY
BRUSH THE NORTHEAST FORECAST AREA THIS MORNING AND WILL HAVE PLACED
LIKELY POPS THERE WITH CHANCES ELSEWHERE THROUGH THE DAY.

LATEST MODELS SWEEP THE FRONT THROUGH MOST OF THE FORECAST AREA BY
LATE AFTERNOON. LINGERING LOW LEVEL MOISTURE AND WEAK LOW LEVEL
CONVERGENCE WILL LIKELY KEEP DEWPOINTS POOLING IN THE 70S. LIKE
YESTERDAY...TEMPERATURES WILL REMAIN A CHALLENGE AND HIGHLY DEPENDENT
ON THUNDERSTORM AND CLOUD COVERAGE TODAY. WITH ANY SUNSHINE...THE
SOUTHERN HALF OF THE FORECAST AREA SHOULD REACH WELL INTO THE
UPPER 80S TO AROUND 90...WHICH WOULD PUSH HEAT INDICES INTO A 100
TO 105 RANGE BEFORE THE WEAK COOL AIR ADVECTION KICKS IN LATE
AFTERNOON. ALTHOUGH ANTICIPATING ONLY ADVISORY LEVEL
READINGS...WILL EXTEND THE LONG-RUNNING EXCESSIVE HEAT WARNING TO
CONTINUE THROUGH THE AFTERNOON HOURS...BUT TRIM A COUPLE COUNTIES
OFF THE NW.

TONIGHT...WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THE FAR
SOUTH IN THE EVENING ALONG THE FRONT. OTHERWISE...SLIGHTLY COOLER
AND DRIER AIR WILL FILTER INTO THE REGION AND HAVE KEPT LOWS IN
THE MID 60S NORTH TO LOWER 70S SOUTH.  ..SHEETS..

.LONG TERM...MONDAY THROUGH SATURDAY...
WARM TO VERY WARM AND HUMID WITH ISOLATED TO SCATTERED THUNDERSTORMS
FROM WEDNESDAY ON INTO NEXT WEEKEND.

OVERVIEW...SLIGHTLY BELOW AVERAGE INITIALIZATION WITH PARTICULAR
POOR HANDLING OF BL DEWPOINTS BY AMERICAN MODELS IN PLAINS WITH NEXT
FRONT.  WENT WITH MAINLY HI-RES ECMWF INTO TUESDAY...THEN A 70/30
BLEND OF HI-RES ECMWF AND GFS FROM TUESDAY EVENING ON.  THE 06Z NAM-
WRF IS A BIT BETTER ON LOW LEVEL MOISTURE WITH COOL FRONT MONDAY.

MONDAY AND TUESDAY...NEAR NORMAL LATE JULY TEMPERATURES...DRY AND
SLIGHTLY LESS HUMID WITH DEWPOINTS FALLING INTO THE 60S UNTIL LATE
TUESDAY. HIGHS ON TUESDAY TO RISE TO SLIGHTLY ABOVE NORMAL OVER SW
SECTIONS AS RETURN FLOW KICKS IN.

WEDNESDAY AND THURSDAY...ABOVE NORMAL TEMPERATURES AND RETURN AGAIN
TO VERY HUMID WITH DEWPOINTS BACK INTO THE 70S.  HIGHS UPPER 80S
NORTH TO LOWER 90S SOUTH WITH LOWS MAINLY IN THE 70S.  HEAT INDEX
VALUES IN THE AFTERNOON TO REACH 100 PLUS OVER AT LEAST SOUTH
SECTIONS SUGGESTING HEAT ADVISORIES TO BE RAISED ONCE AGAIN.  SLIGHT
CHANCE TO CHANCE POPS OF SUMMERTIME...LOW SHEAR POPCORN TO PULSE
CONVECTION WITH ISOLATED STRONG TO LOW END SEVERE IN PM INTO EVENING
HOURS FOR GUSTY WINDS. TEMPERATURES MAY NEED RAISING A DEGREE OR TWO
NEXT FEW SHIFTS BASED ON WARM ADVECTION SUGGESTED INCREASING NEED OF
ISSUANCE OF HEAT ADVISORIES.

FRIDAY AND SATURDAY...NEXT FRONT TO ARRIVE INTO AREA WITH POOR
CONFIDENCE DUE TO ZONAL FLOW OF TIMING.  HAVE KEPT MID TO HIGH CHANCE
OF POPS OVER NORTHERN 2/3 AREA ATTM.  LOCAL TECHNIQUES SUGGEST THE
TIMING AND INTENSITY WILL CHANGE NEXT COUPLE OF DAYS WITH PROBABLY A
SLOWER BUT EVENTUALLY STRONGER COOL FRONTAL PASSAGE.  HIGHS FRIDAY IF
THIS IS A SLOWER FRONT MAY NEED RAISING AND ALSO INCREASING HEAT
INDEX VALUES TO NEAR OR INTO ADVISORY CRITERIA.  ..NICHOLS..

&&

.AVIATION...
SCATTERED THUNDERSTORMS WILL LIKELY IMPACT CID...DBQ AND MLI THIS
MORNING...SPREADING INTO BRL BY AFTERNOON. OTHERWISE...CONDITIONS
WILL BE VFR TO OCCASIONAL MVFR DUE TO HAZE AND CIGS NEAR 3 KFT. SLOW
MOVING COLD FRONT WILL GRADUALLY VEER WINDS FROM SOUTHEASTERLY TO
NORTH BY EVENING WITH VFR CONDITIONS PREVAILING OVERNIGHT.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR DES
     MOINES-HENRY IA-JEFFERSON-LEE-LOUISA-VAN BUREN.

IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR HANCOCK-
     HENDERSON-MCDONOUGH-MERCER-WARREN.

MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR CLARK-
     SCOTLAND.

&&

SHEETS/NICHOLS
Hazardous weather outlook, Jul 24, 5:25 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 AM CDT SUN JUL 24 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-250900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
525 AM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED MAINLY THIS MORNING...WITH THE BEST
CHANCES ALONG AND ESPECIALLY EAST OF THE MISSISSIPPI RIVER. AN
ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS MAY BE POSSIBLE.
LOCALLY HEAVY RAINS MAY ACCOMPANY ANY STORMS...MAINLY THIS MORNING.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR AREAS ROUGHLY ALONG
AND SOUTH OF A LINE FROM SIGOURNEY IOWA TO ALEDO ILLINOIS. THIS
WARNING WILL CONTINUE UNTIL EARLY THIS EVENING. PLEASE SEE THE LATEST
NATIONAL WEATHER SERVICE HEAT WARNING AND ADVISORY STATEMENTS FOR
MORE COMPLETE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEDNESDAY THROUGH FRIDAY...CHANCES FOR THUNDERSTORMS RETURN. CURRENT
INDICATIONS ARE TOO UNCLEAR TO ASSESS ANY SEVERE RISK AT THIS TIME.

WEDNESDAY THROUGH FRIDAY...HEAT INDEX VALUES WILL AGAIN REACH NEAR TO
OVER 100 DEGREES OVER PORTIONS OF THE OUTLOOK AREA . THIS MAY RESULT
IN ISSUANCE'S OF HEAT ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK
AREA.  ANY REPORTS OF HEAVY RAIN OVER 1 INCH OR ANY WATER ISSUES
WOULD BE APPRECIATED.

SHEETS/NICHOLS

In the hours before

Local storm report, Jul 24, 8:30 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 AM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HEAVY RAIN       WOODHULL                41.18N 90.32W
07/24/2011  M2.60 INCH       HENRY              IL   PUBLIC

            SOME MINOR WIND DAMAGE, SMALL LIMBS DOWN AND ONE LARGER
            ONE OVER THE ROAD.

&&

TOMO
Local storm report, Jul 24, 8:54 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 AM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     HEAVY RAIN       1 W CAMBRIDGE           41.30N 90.20W
07/24/2011  M1.20 INCH       HENRY              IL   TRAINED SPOTTER

&&

TOMO
Local storm report, Jul 24, 9:03 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 AM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     TSTM WND DMG     5 S ALBANY              41.71N 90.22W
07/24/2011                   WHITESIDE          IL   LAW ENFORCEMENT

            TREE BRANCHES DOWN PARTIALLY BLOCKING ROAD. DELAYED
            REPORT.

&&

STEVEK
Local storm report, Jul 24, 9:11 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 AM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     ELDRIDGE                41.64N 90.57W
07/24/2011                   SCOTT              IA   PUBLIC

            4-5 INCH TREE LIMB AND NUMEROUS SMALLER TREE LIMBS DOWN
            AROUND 8TH ST. DELAYED REPORT

&&

TOMO
Special weather statement, Jul 24, 10:12 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1012 AM CDT SUN JUL 24 2011

IAZ040-041-051-052-241615-
BENTON-BUCHANAN-DELAWARE-LINN-
1012 AM CDT SUN JUL 24 2011

...STRONG THUNDERSTORM NORTHWEST OF THE CEDAR RAPIDS AREA...

AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROWLEY...OR 7 MILES SOUTH OF INDEPENDENCE...
MOVING SOUTHEAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  QUASQUETON AROUND 1020 AM CDT...
  WALKER AROUND 1025 AM CDT...
  TROY MILLS AROUND 1035 AM CDT...
  PARIS AND COGGON AROUND 1050 AM CDT...
  CENTRAL CITY AROUND 1055 AM CDT...
  PRAIRIEBURG AROUND 1100 AM CDT...

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN
BETWEEN 1 AND 2 INCHES WILL OCCUR WITH THIS STORM.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

LAT...LON 4233 9137 4199 9138 4228 9211 4230 9209
      4230 9207 4233 9207 4253 9191
TIME...MOT...LOC 1511Z 300DEG 25KT 4236 9188

WOLF
Local storm report, Jul 24, 10:19 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1019 AM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     WATKINS                 41.88N 91.98W
07/24/2011                   BENTON             IA   PUBLIC

            10 TO 12 INCH DIAMETER LIMBS DOWN. RELAYED BY MEDIA.

0428 AM     TSTM WND GST     6 N DAVENPORT           41.64N 90.60W
07/24/2011  M66.00 MPH       SCOTT              IA   OFFICIAL NWS OBS

            DVN ASOS PEAK WIND OF 66MPH

0430 AM     TSTM WND DMG     ELDRIDGE                41.64N 90.57W
07/24/2011                   SCOTT              IA   PUBLIC

            4-5 INCH TREE LIMB AND NUMEROUS SMALLER TREE LIMBS DOWN
            AROUND 8TH ST. DELAYED REPORT

0504 AM     TSTM WND DMG     5 S ALBANY              41.71N 90.22W
07/24/2011                   WHITESIDE          IL   LAW ENFORCEMENT

            TREE BRANCHES DOWN PARTIALLY BLOCKING ROAD. DELAYED
            REPORT

0504 AM     TSTM WND DMG     5 S ALBANY              41.71N 90.22W
07/24/2011                   WHITESIDE          IL   LAW ENFORCEMENT

            TREE BRANCHES DOWN PARTIALLY BLOCKING ROAD. DELAYED
            REPORT.

0620 AM     HEAVY RAIN       7 NW MOUNT CARROLL      42.17N 90.07W
07/24/2011  M2.00 INCH       CARROLL            IL   TRAINED SPOTTER

            FROM 530 TO 600 AM RECEIVED 1.75 INCHES, AT 620 AM 2.00
            INCHES.

0622 AM     HEAVY RAIN       5 SSE COUNCIL HILL      42.42N 90.31W
07/24/2011  M1.76 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            STORM TOTAL

0631 AM     HEAVY RAIN       DUBUQUE                 42.50N 90.69W
07/24/2011  M1.05 INCH       DUBUQUE            IA   TRAINED SPOTTER

0652 AM     HEAVY RAIN       NE DUBUQUE              42.50N 90.69W
07/24/2011  M1.75 INCH       DUBUQUE            IA   TRAINED SPOTTER

0655 AM     HEAVY RAIN       GALENA                  42.42N 90.43W
07/24/2011  M2.23 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            24 HOUR TOTAL.

0655 AM     TSTM WND GST     2 NNW FRYTOWN           41.59N 91.75W
07/24/2011  E45.00 MPH       JOHNSON            IA   TRAINED SPOTTER

            ESTIMATED 40 TO 50 MPH.

0723 AM     HEAVY RAIN       4 N MARENGO             41.85N 92.07W
07/24/2011  M1.14 INCH       IOWA               IA   TRAINED SPOTTER

            TOTAL PAST 24HRS. 1.06 INCHES FOR LAST STORM.

0727 AM     HEAVY RAIN       WNW STOCKTON            42.35N 90.01W
07/24/2011  M3.16 INCH       JO DAVIESS         IL   PUBLIC

0736 AM     TSTM WND DMG     FREEPORT                42.29N 89.63W
07/24/2011                   STEPHENSON         IL   TRAINED SPOTTER

            ONE 12 INCH TRUNK OF A THREE TRUNK CLUMP RIVER BIRCH
            SNAPPED AT BASE AND A COUPLE 2 INCH MAPLE BRANCHES
            SNAPPED OFF AT HIGHLAND COMMUNITY COLLEGE. 1.55 INCHES OF
            RAIN.

0745 AM     HEAVY RAIN       E BRADFORD              41.18N 89.66W
07/24/2011  M2.58 INCH       STARK              IL   TRAINED SPOTTER

            TOTAL IN PAST 60 MINUTES.

0751 AM     HEAVY RAIN       W LA SALLE              41.34N 89.09W
07/24/2011  M1.00 INCH       LA SALLE           IL   TRAINED SPOTTER

            TOTAL IN THE PAST 60 MINUTES.

0800 AM     HEAVY RAIN       1 N MOUNT CARROLL       42.11N 89.98W
07/24/2011  M3.10 INCH       CARROLL            IL   TRAINED SPOTTER

0825 AM     HEAVY RAIN       WOODHULL                41.18N 90.32W
07/24/2011  M2.60 INCH       HENRY              IL   PUBLIC

            SOME MINOR WIND DAMAGE, SMALL LIMBS DOWN AND ONE LARGER
            ONE OVER THE ROAD.

0853 AM     HEAVY RAIN       1 W CAMBRIDGE           41.30N 90.20W
07/24/2011  M1.20 INCH       HENRY              IL   TRAINED SPOTTER

&&

TOMO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:29 AM CDTSevere Thunderstorm WarningDVNScott37 min
Jul 24, 4:44 AM CDTSevere Thunderstorm WarningDVNWashington31 min
Jul 24, 5:21 AM CDTSpecial Weather StatementDVNClinton, Jackson54 min
Jul 24, 7:17 AM CDTSpecial Weather StatementDVNKeokuk, Louisa, Muscatine, Washington58 min
Jul 24, 10:12 AM CDTSpecial Weather StatementDVNBuchanan, Linn63 min
Jul 24, 6:36 PM CDTSpecial Weather StatementDVNBenton, Delaware, Dubuque, Jones, Linn54 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.